MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD 30ML SLIP TIP SYRINGE; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD 30ML SLIP TIP SYRINGE; PISTON SYRINGE
Catalog Number 302833
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8107603, medical device expiration date: 2023-04-30, device manufacture date: 2018-04-17.Medical device lot #: 8082819, medical device expiration date: 2023-04-30, device manufacture date: 2018-03-23.Device evaluated by mfr: a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd¿ 30ml slip tip syringe plunger rod broke.This occurred on 20 occasions before use.The following information was provided by the initial reporter: 20 syringes were noticed with the end of plunger rod broken during priming.No injury on the end user.
 
Additional Manufacturer Narrative
H.6.Investigation: five (5) samples and one (1) photo were provided by the customer for investigation.The returned samples were visually examined using unaided vision.All five (5) samples have a flange broken off on one (1) side.Additionally, all five (5) samples shows similar cracks near where the flange broke off indicating that all the barrels were subjected to a similar force.The photo shows three (3) syringes which have part of one (1) flange broken off.The dhr review on batch 8107603 revealed a comment that stated that a keyway on the ionizer dial had become worn which caused excessive movement of the dials which led to barrels jamming in the dials on the ionizer station.This issue could have caused occasional damage to the barrels which was not detected during the in process inspections.The dhr review on batch 8082819 did not reveal any defects or issues reported and no quality notifications were issued; however, as this batch was produced before batch 8107603 it is possible that the condition reported in the batch 8107603 already existed and was not noticed by production associates.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD 30ML SLIP TIP SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8852532
Report Number1911916-2019-00763
Device Sequence Number13889827
Product Code FMF
UDI-Device Identifier30382903028338
UDI-Public30382903028338
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number302833
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;